MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM

AV-TEMECULA-CT HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM
Catalog Number 1012068-09
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Evaluation summary: the device was returned for analysis.The reported break was able to be confirmed as there was a 0.5mm gap between the polyethylene to coil junction.The reported difficult to remove was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the guide wire during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the anatomy and/or other devices resulted in the noted bend on the core; thus resulting in the reported difficulty to remove.Manipulation of the device resulted in the reported break/noted gap between the polyethylene to coil junction.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the non-abbott pigtail catheter was advanced on a hi-torque (ht) versacore guide wire without resistance.During guide wire removal, the guide wire felt resistance with the catheter and the devices became stuck and were removed from the patient anatomy as a single unit.The guide wire was inspected after it was removed from the patient anatomy, and the guide wire remained in one piece; however, the coil was observed to be separated near the solder joint, and the inner core was held together.The procedure was successfully completed after the first versacore guide wire was removed.There was no adverse patient effect and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE VERSACORE MODIFIED J GUIDE WIRE SYSTEM
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7857891
Report Number2024168-2018-06985
Device Sequence Number2469204
Product Code DQX
UDI-Device Identifier08717648124235
UDI-Public08717648124235
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083706
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1012068-09
Device Lot Number8070961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1